Alert archive / Maryland / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 145, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at Sep 17, 2005, 8:58 PM EDT for Calvert County, Maryland. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 17, 2005, 8:58 PM EDT (00:58 UTC)
- Expired
- Sep 17, 2005, 9:26 PM EDT
- In force
- 28 min
- Issued by
- NWS Baltimore/Washington
- Area
- Counties, with a storm outline in the text
County Calvert County, MD
The radar
The Sterling radar (KLWX), 96 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 17, 3:13 PM EDT, 5 hours 45 minutes earlier.
Area forecast discussion, Sep 17, 3:13 PM EDT, 5 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 313 PM EDT SAT SEP 17 2005 .SHORT TERM...TONIGHT AND SUNDAY... SURFACE ANALYSIS FROM 15Z INDICATES A SLOW MOVING...WEAK COLD FRONT STRETCHING FROM UPSTATE NEW YORK SOUTHWEST INTO VIRGINIA...THEN STRETCHING INTO NORTH LOUISIANA. TROPICAL STORM OPHELIA WAS SPINNING OFF THE NEW ENGLAND COAST...HEADING QUICKLY TO THE NORTHEAST. REGIONAL RADAR SHOWS A FEW SHOWERS AND THUNDERSTORMS ACROSS THE MID ATLANTIC STATES. WILL KEEP MENTION OF ISOLATED SHOWERS AND THUNDERSTORMS INTO THE EVENING AS FRONTAL BOUNDARY AND SHORTWAVE TROUGH MAKE THEIR WAY ACROSS THE FORECAST AREA. BEHIND THE FRONT...HIGH PRESSURE BUILDS INTO THE FORECAST AREA. HOWEVER...LINGERING LOW LEVEL MOISTURE WILL LEAD TO ANOTHER FOGGY MORNING...SO WILL MENTION PATCHY MORNING FOG IN THE ZONES. LOOKS LIKE ONE MORE DAY OF WARM AND MUGGY CONDITIONS. && LONG TERM (SUN NIGHT-SAT) HIGH PRES WILL MOVE OVERHEAD MON AND MOVE OFFSHORE TUE. MODELS SHOW A STRONG S/W CROSSING THE ERN GREAT LKS TUE. THIS WILL PUSH A CDFNT THRU THE AREA TUE AFTERNOON. STRONGEST FORCING STAYS WELL NORTH OF THE AREA BUT WITH INCREASE IN MOISTURE AND INSTABILITY CANT RULED ISOLD TO LOW END SCT SHRA/TSRA. HIGH PRES BUILDS AGAIN FOR THE MIDDLE TO LATE PART OF THE WEEK WITH FAIR/DRY CONDITIONS EXPECTED. TEMPS AOA NORMAL. && .AVIATION... ISOLATED SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE INTO THE EVENING HOURS AS A COLD FRONT MOVES THROUGH THE FORECAST AREA. HOWEVER...WITH THE LACK OF COVERAGE OF THESE STORMS...WILL NOT MENTION AT TERMINALS AT THIS TIME AND WILL UPDATE AS NECESSARY. OVERNIGHT...FOG WILL AGAIN BE A POSSIBILITY WITH LIGHT LOW LEVEL FLOW...RICH LOWER LEVEL MOISTURE...AND A WEAK BOUNDARY REDUCING TEMPERATURES FROM WEST TO EAST. LOWEST VISIBILITIES WILL BE FURTHER FROM THE WATER...WITH KCHO AND KMRB BEING REDUCED TO 1SM AT TIMES. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...NONE. && SHORT TERM/AVIATION: SEA LONG TERM: ROSA
Hazardous weather outlook, Sep 17, 11:29 AM EDT, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1129 AM EDT SAT SEP 17 2005 ANZ530>537-DCZ001-MDZ002>007-009>011-013-014-016>018-VAZ021- 025>031-036>042-050>057-WVZ048>055-181530- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- DISTRICT OF COLUMBIA-ALLEGANY-WASHINGTON-FREDERICK MD-CARROLL- NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-HIGHLAND- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN- ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE-GRANT-MINERAL-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON- PENDLETON-HARDY- 1129 AM EDT SAT SEP 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA... WASHINGTON DC AND THE TIDAL POTOMAC RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 8:49 PM EDT | Special Marine Warning | LWX | 86 min | |
| Sep 17, 9:14 PM EDT | Special Marine Warning | LWX | 2 hr | |
| Sep 17, 8:28 PM EDT | Severe Thunderstorm Warning | LWX | Saint Mary's | 47 min |
Nearby
Severe Thunderstorm Warnings in Maryland, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.